Q. Why is my baby having hearing loss after a cold?

Answered by Dr. Sunil Jalan and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Hearing Loss or Eustachian Tube Dysfunction? We have medical experts to help you right away. Ask a Doctor Now »
 

Hello doctor,

My 5-year-old son is suffering from bilateral hearing loss. He was born as a normal child. Suddenly, he got such problem due to cold.


Related Questions:
Will typhoid cause hearing loss?
Why am I having constant lightheadedness and clicking sound in ears?
I have constant ear discharge after an eardrum surgery. Please advise.
 

Dr. Sunil Jalan
MS(CMC, VELLORE)., DNB,DAA(DIPLOMA IN ASTHMA AND ALLERGY)., MBA (HM
Otolaryngology (E.N.T

Hello,

Welcome to icliniq.com.

Your son is suffering from bilateral hearing loss following a cold. This is most likely due to obstruction of the tube connecting between the ear and the nose (ETD: eustachian tube dysfunction). You can start the following medicine syrup T-Minic (Chlorpheniramine maleate and phenylephrine) 5 ml two times for two weeks. If not improving, then you need examination by local ENT surgeon and hearing test (audiogram).

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


What could cause hearing loss?
Query: Hi doctor, My mother-in-law is suffering from hearing loss for the last 10 days. There is no pain in the ear, but sudden hearing loss. She can hear, but hearing capacity reduced by more than 30%. Please tell me some solution for this. Thank you.  Read Full »
Dr. Geeta Priyadarsini Kamminana
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. The description of rapid progression of hearing loss of your mother-in-law fits into a sudden hearing loss. It needs detailed history and examination. What are the onset and progression of hearing loss? Did she have any trauma? Is she on any drug or antibiotic? Is th...  Read Full »
 
Will there be hearing loss on using noise cancellation headphones 10 hours a day?
Query: Hello doctor, For my work which needs concentration, I need a noise cancellation headphone which filters out sounds. Is there any chance of hearing loss or impairment with use for 10 to 12 hours a day?  Read Full »
Dr. Mehak Agarwal
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. Yes, you should not use headphones for more than three hours in your case. It also depends on what frequency and what decibel of sound the noise cancellation masker will have. You can rather use ear plugs. For more information consult an ENT otolaryngologist online --...  Read Full »
 
I am having hearing problem only in the left ear. Why?
Query: Hi doctor, For the past few days, I am not able to hear properly through my left ear and it is almost down to 50%. I have consulted an ENT specialist and they suggested for a CT scan. Everything is fine in the scan. Sugar and BP levels are normal and they injected some steroids for two days. Still, ...  Read Full »
Dr. A.k.srivastava
ENT Otolaryngologist

Answer: Hi, Welcome to icliniq.com. I understand your concern and you have developed sudden hearing loss in your left ear for the last few days. As you are neither hypertensive nor diabetic, the possibilities are acute labyrinthitis, eustachian tube dysfunction and idiopathic. Now, you have to consult your ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Can transvaginal scan cause spotting during pregnancy?
Hi doctor, I have a history of recurrent early miscarriage (before seven weeks). Investigations pointed to high autoimm ...Read more »
My hairline has reduced. Should I opt for Ayurveda, homeopathy, or other alternative medicine?
Hello doctor, I am a 40-year-old male. For past five to six years my hairline has reduced drastically, a kind of patter ...Read more »
How to Grow Thick and Dark Eyelashes - Uses | Work | Effective | Precautions | Side Effects
Women use mascaras, artificial eyelashes, and a lot of other cosmetic products to make their eyelashes look long, thick, ...Read more »
 
 

Also Read Answers From